Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 72, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 30, 1994, 4:47 PM EDT for Flagler County, Florida. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1994, 4:47 PM EDT (20:47 UTC)
- Expired
- Jun 30, 1994, 5:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 302048 RRA SVRDAB FLC035-302145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 447 PM EDT THU JUN 30 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...FLAGLER COUNTY NATIONAL WEATHER SERVICE RADARS INDICATE A SEVERE THUNDERSTORM IN SOUTHWEST FLAGLER COUNTY...10 MILES SOUTHWEST OF BUNNELL MOVING NORTHEAST AT 10 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWES:T FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:20 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 220 PM EDT THU JUN 30 1994 WK MID/UPR TROF WL LIFT OUT TONITE BUT WKNESS IN RDG SHLD RMN OVR CNTRL GLFMEX THRU FCST PD. NGM LWRS POPS ON FRI BASED ON ADVCTN OF SLGTLY LWR MRH (SHOWN BY 12Z YNN SNDG). ETA KEEPS PW VALUES HI THRUT PD. WITH STRENGTH OF SW ACYC...WL NOT FCST LWR MRH TO MAKE MUCH WWD PROGRESS AND STAY WITH CURRENT GOOD CHC POPS FOR FRI AND CONT THEM INTO SAT. PERSISTENT CNTRL FL SFC RDG FCST TO BROADEN...RSLTG IN MSTLY S STEERING FLO...SO BEST CHC FOR GROUP 1 CNVCTN SHLD BE DAYTIME. @1...BREVARD INDIAN RIVER ST LUCIE MARTIN VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE MCO TT 071/091 072/091 3535 DAB TT 071/090 072/090 2535 MLB TT 075/089 075/090 2535 .MLB...NONE. RL
In the hours before
Special weather statement, Jun 30, 3:53 PM EDT, 54 minutes before
FLZ041-044-302055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 353 PM EDT THU JUN 30 1994 ...AT 351 PM WEATHER RADAR INDICATED STRONG THUNDERSTORMS MOVING TOWARDS THE LAKE GEORGE AREA. THE THUNDERSTORMS ARE MOVING NORTHEAST AT 10 MPH AND WILL AFFECT THE LAKE GEORGE/ASTOR PARK/PIERSON AREA DURING THE NEXT HOUR. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 30, 3:53 PM EDT, 54 minutes before
FLZ041-044-302055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 353 PM EDT THU JUN 30 1994 ...AT 351 PM WEATHER RADAR INDICATED STRONG THUNDERSTORMS MOVING TOWARDS THE LAKE GEORGE AREA. THE THUNDERSTORMS ARE MOVING NORTHEAST AT 10 MPH AND WILL AFFECT THE LAKE GEORGE/ASTOR PARK/PIERSON AREA DURING THE NEXT HOUR. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jun 30, 4:19 PM EDT, 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-302120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 419 PM EDT THU JUN 30 1994 ...STRONG THUNDERSTORMS POSSIBLE OVER LAKE...WESTERN ORANGE AND WESTERN OSCEOLA COUNTIES LATE THIS AFTERNOON AND EARLY EVENING... AT 415 PM...DOPPLER RADAR...SURFACE WEATHER OBSERVATIONS AND SATELLITE DATA WERE INDICATING THAT STRONG THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA ...PRIMARILY OVER LAKE...WESTERN ORANGE AND WESTERN OSCEOLA COUNTIES. THE THUNDERSTORMS WILL LIKELY PRODUCE VERY STRONG WINDS AND HAIL ALONG WITH VERY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. PEOPLE ACROSS THE INTERIOR PARTS OF EAST CENTRAL FLORIDA SHOULD MONITOR THE WEATHER DURING THE NEXT ONE TO TWO HOURS AND SHOULD BE PREPARED TO SEEK SHELTER IF CONDITIONS WARRANT. HODANISH
Special weather statement, Jun 30, 4:19 PM EDT, 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-302120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 419 PM EDT THU JUN 30 1994 ...STRONG THUNDERSTORMS POSSIBLE OVER LAKE...WESTERN ORANGE AND WESTERN OSCEOLA COUNTIES LATE THIS AFTERNOON AND EARLY EVENING... AT 415 PM...DOPPLER RADAR...SURFACE WEATHER OBSERVATIONS AND SATELLITE DATA WERE INDICATING THAT STRONG THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER THE INTERIOR SECTIONS OF EAST CENTRAL FLORIDA ...PRIMARILY OVER LAKE...WESTERN ORANGE AND WESTERN OSCEOLA COUNTIES. THE THUNDERSTORMS WILL LIKELY PRODUCE VERY STRONG WINDS AND HAIL ALONG WITH VERY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. PEOPLE ACROSS THE INTERIOR PARTS OF EAST CENTRAL FLORIDA SHOULD MONITOR THE WEATHER DURING THE NEXT ONE TO TWO HOURS AND SHOULD BE PREPARED TO SEEK SHELTER IF CONDITIONS WARRANT. HODANISH
Special weather statement, Jun 30, 4:41 PM EDT, 6 minutes before
FLZ041-044>047-053-054-058-059-064-501-302145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 441 PM EDT THU JUN 30 1994 ....STRONG THUNDERSTORMS FORMING OVER PARTS OF EAST CENTRAL FLORIDA... AT 438 PM WEATHER RADAR WAS INDICATING STRONG THUNDERSTORMS OVER WESTERN AND NORTHERN VOLUSIA AND LAKE COUNTY...FROM BARBERVILLE TO UMATILLA SOUTHWARD TO MASCOTTE. CONDITIONS IN THE ATMOSPHERE ARE FAVORABLE FOR THESE STORMS TO INTENSIFY AND POSSIBLY BECOME SEVERE AS THEY MOVE SLOWLY EASTWARD AT 5 MPH. RESIDENTS IN VOLUSIA AND LAKE COUNTIES SHOULD BE PREPARED FOR THE POSSIBILITY OF STRONG STORMS DURING THE NEXT 1 TO 2 HOURS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. ELSEWHERE ACROSS THE REGION SHOWERS AND THUNDERSTORMS WERE OVER WESTERN MARTIN COUNTY AND JUST NORTH OF THE ORLANDO METRO AREA.
Special weather statement, Jun 30, 4:44 PM EDT, 3 minutes before
FLZ041-044>047-053-054-058-059-064-501-302145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 441 PM EDT THU JUN 30 1994 ....STRONG THUNDERSTORMS FORMING OVER PARTS OF EAST CENTRAL FLORIDA... AT 438 PM WEATHER RADAR WAS INDICATING STRONG THUNDERSTORMS OVER WESTERN AND NORTHERN VOLUSIA AND LAKE COUNTY...FROM BARBERVILLE TO UMATILLA SOUTHWARD TO MASCOTTE. CONDITIONS IN THE ATMOSPHERE ARE FAVORABLE FOR THESE STORMS TO INTENSIFY AND POSSIBLY BECOME SEVERE AS THEY MOVE SLOWLY EASTWARD AT 5 MPH. RESIDENTS IN VOLUSIA AND LAKE COUNTIES SHOULD BE PREPARED FOR THE POSSIBILITY OF STRONG STORMS DURING THE NEXT 1 TO 2 HOURS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THI(S DEVELOPING WEATHER SITUATION. ELSEWHERE ACROSS THE REGION SHOWERS AND THUNDERSTORMS WERE OVER WESTERN MARTIN COUNTY AND JUST NORTH OF THE ORLANDO METRO AREA.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:43 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 62 min |
| Jun 30, 3:47 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.